Stability of reducible quadrature methods for Volterra integral equations of the second kind

V. L. Bakke, Zdzislaw Jackiewicz

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Stability analysis of reducible quadrature methods for Volterra integral equations based on the test equation {Mathematical expression} is presented. The concept of absolute stability is defined and necessary and sufficient conditions for the method to be absolutely stable for given λ, μ, and v are derived. These conditions are illustrated for the class of θ-methods for integral equations. The main tool in our stability analysis is the theory of difference equations of Poincaré type.

Original languageEnglish (US)
Pages (from-to)159-173
Number of pages15
JournalNumerische Mathematik
Volume47
Issue number2
DOIs
StatePublished - Jun 1985
Externally publishedYes

Fingerprint

Quadrature Method
Volterra Integral Equations
Integral equations
Stability Analysis
Absolute Stability
Convergence of numerical methods
Difference equations
Difference equation
Integral Equations
Necessary Conditions
Sufficient Conditions
Class
Concepts

Keywords

  • Subject Classifications: AMS (MOS): 65R20, CR: G1.9

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics
  • Mathematics(all)

Cite this

Stability of reducible quadrature methods for Volterra integral equations of the second kind. / Bakke, V. L.; Jackiewicz, Zdzislaw.

In: Numerische Mathematik, Vol. 47, No. 2, 06.1985, p. 159-173.

Research output: Contribution to journalArticle

@article{4ce753cfb3b74863997ee354448e113d,
title = "Stability of reducible quadrature methods for Volterra integral equations of the second kind",
abstract = "Stability analysis of reducible quadrature methods for Volterra integral equations based on the test equation {Mathematical expression} is presented. The concept of absolute stability is defined and necessary and sufficient conditions for the method to be absolutely stable for given λ, μ, and v are derived. These conditions are illustrated for the class of θ-methods for integral equations. The main tool in our stability analysis is the theory of difference equations of Poincar{\'e} type.",
keywords = "Subject Classifications: AMS (MOS): 65R20, CR: G1.9",
author = "Bakke, {V. L.} and Zdzislaw Jackiewicz",
year = "1985",
month = "6",
doi = "10.1007/BF01389707",
language = "English (US)",
volume = "47",
pages = "159--173",
journal = "Numerische Mathematik",
issn = "0029-599X",
publisher = "Springer New York",
number = "2",

}

TY - JOUR

T1 - Stability of reducible quadrature methods for Volterra integral equations of the second kind

AU - Bakke, V. L.

AU - Jackiewicz, Zdzislaw

PY - 1985/6

Y1 - 1985/6

N2 - Stability analysis of reducible quadrature methods for Volterra integral equations based on the test equation {Mathematical expression} is presented. The concept of absolute stability is defined and necessary and sufficient conditions for the method to be absolutely stable for given λ, μ, and v are derived. These conditions are illustrated for the class of θ-methods for integral equations. The main tool in our stability analysis is the theory of difference equations of Poincaré type.

AB - Stability analysis of reducible quadrature methods for Volterra integral equations based on the test equation {Mathematical expression} is presented. The concept of absolute stability is defined and necessary and sufficient conditions for the method to be absolutely stable for given λ, μ, and v are derived. These conditions are illustrated for the class of θ-methods for integral equations. The main tool in our stability analysis is the theory of difference equations of Poincaré type.

KW - Subject Classifications: AMS (MOS): 65R20, CR: G1.9

UR - http://www.scopus.com/inward/record.url?scp=12944266944&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=12944266944&partnerID=8YFLogxK

U2 - 10.1007/BF01389707

DO - 10.1007/BF01389707

M3 - Article

AN - SCOPUS:12944266944

VL - 47

SP - 159

EP - 173

JO - Numerische Mathematik

JF - Numerische Mathematik

SN - 0029-599X

IS - 2

ER -